MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR

NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR
Model Number MEE-2000A-LT
Medical Device Problem Codes Loose or Intermittent Connection (1371); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the stimulation pod was not staying connected during a patient's examination and would not reconnect.No patient harm was reported.
 
Additional Manufacturer Narrative
The customer reported that the stimulation pod was not staying connected during a patient's examination and would not reconnect.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the mee-2000a and is the device that experienced the failure: stim a pod: model #: js-201b serial #: (b)(6) device manufacturer data: ni.Unique identifier (udi) #: ni.Returned to nihon kohden: na.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the stimulation pod was not staying connected during a patient's examination and would not reconnect.No patient harm was reported.Investigation summary: the stimulation pod that was in use with the mee-2000 was sent in for an exchange and evaluation.On 02/29/2023, the unit was cleaned and decontaminated.Nihon kohden repair center (nk rc) evaluated the stimulation pod cable by performing a test exam.The results confirmed the customer's complaint.Nk rc used a known working stimulation pod cable and the results were successful.Next, nk rc performed a constant current output intensity test and the amplitude of the waveform in oscilloscope was verified at (+/-5%) from a1 to a8.The repair technician concluded the stimulation pod cable was defective and would be scrapped.However, the js-201b stimulation pod was functioning properly.The root cause was determined to be a cable connectivity issue.Damage to cables, inputs, outputs, and connectors could occur when excessive force is exerted or when the cable comes into repeated contact with a surface or objects.These events could damage the wiring, connectors, and/or the tubing which can lead to electrocution or fire.Although there was patient involvement, there was no injury, no harm, nor any adverse event, due to the reported issue.During a review of the device history for the reported issue, two similar issues were discovered for similar devices (product id: js-201b stimulation pod), with similar serial numbers (sn: 907), that occurred at this facility around the same time frame.These similar complaints were discovered over the past year and are as follows: ticket #198082 (reported on 12/21/2023) and ticket #199256 (reported on 01/12/2024).A review of the complaint history does not reveal a significant trend that would contribute to component failure that is related to the design or manufacturing of the device.Nk will continue to monitor and trend for this device, facility, and for similar complaint issues.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: a2 - a6 b6 - b7 attempt # 1: 01/11/2024 emailed the customer via microsoft outlook for all information in the ni list above: no reply was received.Attempt # 2: 01/11/2024 emailed the customer via microsoft outlook for all information in the ni list above: the customer replied, stating that none of the patient information could be provided.Attempt # 3: 01/15/2024 emailed the customer via microsoft outlook the model and sn of the mee-2000 device: the customer replied with the model and sn of the mee-2000 device.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the mee-2000a and is the device that experienced the failure and was brought in for evaluation and exchange: stim a pod: model #: js-201b serial #: (b)(6) device manufacturer data: ni unique identifier (udi) #: ni returned to nihon kohden: 02/08/2024.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the stimulation pod was not staying connected during a patient's examination and would not reconnect.No patient harm was reported.Investigation summary: the reported device was sent in for an exchange and evaluation.On 02/29/2023, the unit was cleaned and decontaminated.Nihon kohden repair center (nk rc) evaluated the stim pod cable by performing a test exam.The results confirmed the customer's complaint.Nk rc used a known working stim pod cable and the results were successful.Next, nk rc performed a constant current output intensity test and the amplitude of the waveform in oscilloscope was verified at (+/-5%) from a1 to a8.The repair technician concluded the stim pod cable was defective and would be scrapped.However, the js-201b stim pod was functioning properly.The root cause was determined to be a cable connectivity issue.Damage to cables, inputs, outputs, and connectors could occur when excessive force is exerted or when the cable comes into repeated contact with a surface or objects.These events could damage the wiring, connectors, and/or the tubing which can lead to electrocution or fire.Although there was patient involvement, there was no injury, no harm, nor any adverse event, due to the reported issue.During a review of the device history for the reported issue, two similar issues were discovered for similar devices (product id: js-201b), with similar serial numbers (sn: (b)(6)), that occurred at this facility around the same time frame.These similar complaints were discovered over the past year and are as follows: ticket #(b)(4) (reported on 12/21/2023) and ticket #(b)(4) (reported on 01/12/2024).A review of the complaint history does not reveal a significant trend that would contribute to component failure that is related to the design or manufacturing of the device.Nk will continue to monitor and trend for this device, facility, and for similar complaint issues.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the mee-2000a and is the device that experienced the failure: stim a pod: model #: js-201b.Serial #: (b)(6).Device manufacturer data: ni.Unique identifier (udi) #: ni.Returned to nihon kohden: 02/08/2024.Additional information: b4 date of this report d9 device available for evaluation? g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h3 device evaluated by manufacturer? h6 event problem and evaluation codes h11 additional manufacturer narrative.
 
Event or Problem Description

Brand Name
MEE-2000A
Common Device Name
EVOKED RESPONSE ELECTRIC STIMULATOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18531524
Report Number8030229-2024-04072
Device Sequence Number20527914
Product Code GWF
UDI-Device Identifier00841983103629
UDI-Public00841983103629
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K142624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEE-2000A-LT
Device Catalogue NumberMEE-2000A-LT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer02/29/2024
02/29/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date03/01/2024
03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STIMULATION POD; STIMULATION POD; STIMULATION POD
Patient SexUnknown